Author Topic: Dizziness/Vertigo  (Read 3057 times)

0 Members and 1 Guest are viewing this topic.

Offline chadk

  • Jr. Member
  • ***
  • 1,520
  • Rate Post
  • Posts: 74
Dizziness/Vertigo
« on: September 18, 2016, 18:00:22 »
Came across this thread in search of vertigo issues.  Wonder if anyone can shed some light on what happens if a military member has been suffering from dizzy spells ( not yet diagnosed)

 This has only been 5 months.  I have spent a majority of my time ashore on sick leave at home rather than at work because of the dizzy spells and frustrated because not only has the military doctor told the ministry of transportation about my vertigo (knew that would happen) but I haven't been allowed to return to work.... they continue to think that I'm better off at home.  How long can the doctor keep me at home?

Also wondering if all efforts are exhausted to treat the symptoms and it continues how long of a process can it be before release? What I mean is can the doctor recommended a medical release after only one TCAT?

I'm in no way meeting my universality of service as I can't work in my element, sitting at a desk does not make a difference, and can't even work out without becoming dizzy.  This has basically become a nightmare.

Offline ArmyDoc

  • Full Member
  • *****
  • 20,450
  • Rate Post
  • Posts: 488
Re: Re: BPPV (Vertigo)?
« Reply #1 on: September 18, 2016, 18:15:08 »
I recommend that you research the Epley Procedure, which is used to reposition the canaliths in your inner ear. If your GDMO is not familiar, ask for a referral to ENT/otolaryngology (which you should do in any case, if you haven't yet had a specialist assessment). Disabling BPPV has the potential to both end your career as well as have long-term negative implications for your quality of life.

Offline chadk

  • Jr. Member
  • ***
  • 1,520
  • Rate Post
  • Posts: 74
Re: Re: BPPV (Vertigo)?
« Reply #2 on: September 18, 2016, 18:24:07 »
Thanks I will definitely talk to the hospital about the epley manoeuvre.  I apparently will be having an appointment with a neurologist at some point and have seen a physio therapist one time so far.  I've already had an MRI and a test where they shoot water into the ear canal.  Since the onset of dizziness back in May I can say that it has already changed the quality of life I was enjoying.  Taken off ship and not even being allowed to work in an office setting... plus losing my civilian drivers license doesn't help.  I will talk again with someone tomorrow at the MIR about how much time they can physically continue to give me to be on bed rest or can someone here clarify ?

Offline chadk

  • Jr. Member
  • ***
  • 1,520
  • Rate Post
  • Posts: 74
Dizziness/Vertigo
« Reply #3 on: November 01, 2016, 17:28:11 »
Just curious if anyone has been medically released or going through procedure of release because of dealing with all day, every day dizziness accompanied by nausea and headache? So far it's only been 6 months worth for me with specialists and doctors and much time off work....hoping that it will end.  Just wondering if anyone else has gone through same?

Online mariomike

  • Directing Staff
  • Army.ca Fixture
  • *
  • 501,125
  • Rate Post
  • Posts: 9,264
    • The job.
Re: Dizziness/Vertigo
« Reply #4 on: November 01, 2016, 17:40:34 »
Just curious if anyone has been medically released or going through procedure of release because of dealing with all day, every day dizziness accompanied by nausea and headache? So far it's only been 6 months worth for me with specialists and doctors and much time off work....hoping that it will end.  Just wondering if anyone else has gone through same?

For reference, see also,

OP: chadk
Sick Leave Length? - TCAT
http://milnet.ca/forums/index.php/topic,124458.msg1461252.html#msg1461252
Writing this in bed severely frustrated at the last few months.  Haven't shared on here, but have been dealing with bad headaches and vertigo and nausea since end of May.  Has not gone away.  Have been seeing Military medical throughout and civilian doctors as well as having MRI's, CAT Scans, hearing tests and a few hospital stays.  The military doctors keep prescribing medications attempting to alleviate some of the headaches but nothing has been helping so far.....but my question really is for any medical folks in regards to wondering how long the medical side can continue to keep me on bed rest and sick leave?....so far it has been 3 months at home.  Myself, i would love to work and be in uniform, and have on occasion tried to convince doctors to allow me but the problem is that i have both noise and light sensitivity, cannot turn my head in any direction without becoming dizzy, or even read a book for more than a few moments. I have also had my civilian drivers licence taken...or at least told by the doctor that i had been sick long enough that they had to report me to the ministry of transportation.

My T-Cat started in June for 3 months and then was extended.  6 months will be up in February.

Not entirely sure if you have a question here or are just venting your frustrations.

If your local Health Care Service Professional has placed you on Sick Leave, then they probably did so for a good reason.  Even though you may not agree with it and or have the urge to get back to work, think about the people that you will or maybe working with/for and the impact on them.

It's a shitty spot to be in but you need to look after your health, first and foremost.   Returning to work is secondary.  Other than that and on the Admin side, you can expect TCAT's to last for up to 18 months, before it could become a PCAT recommendation.

Don't worry about the CAF or your job.  Now is the time for you, to look after YOU and to do whatever is needed to get better.

PS - if you want to read up on "Sick Leave", then here you go.   --->  http://www.forces.gc.ca/en/caf-community-benefits/leave-policy.page#chap6



« Last Edit: November 25, 2017, 14:09:06 by mariomike »

Offline chadk

  • Jr. Member
  • ***
  • 1,520
  • Rate Post
  • Posts: 74
Re: Dizziness/Vertigo
« Reply #5 on: November 01, 2016, 21:47:22 »
Problem is...I can't answer my own question from a thread that I started....was just curious if any members had gone through or are going through similar issues?